Alert archive / Georgia / Flash Flood Warnings in 2014
Flash Flood Warning 22, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 10, 2014, 8:50 PM EDT for Chatham County, Georgia. It was in force for 115 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2014, 8:50 PM EDT (00:50 UTC)
- Expired
- Aug 10, 2014, 10:45 PM EDT
- In force
- 115 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
County Chatham County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 8:51 PM EDT | FLASH FLOOD | Savannah, GA | FLOODED AND CLOSED ROADS INCLUDE WATERS AND VICTORY... ALDERSON AND ATLANTIC... HENRY BETWEEN ALTANTIC AND EAST BROAD... EAST 54TH STREET BETWEEN LIVE OAK AND WATERS AND GWINNETT STREET BETWEEN STILES AND THE I-16 RAMP. |
| Aug 10, 9:15 PM EDT | FLASH FLOOD | Savannah, GA | 54TH AND 55TH STREETS BETWEEN WATERS AND LIVE OAKS STILL FLOODED AND CLOSED. |
| Aug 10, 10:00 PM EDT | FLASH FLOOD | Savannah, GA | EAST VICTORY EAST BOUND IS STILL FLOODED AND CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
832
WGUS52 KCHS 110050
FFWCHS
GAC051-110245-
/O.NEW.KCHS.FF.W.0022.140811T0050Z-140811T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
850 PM EDT SUN AUG 10 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 1045 PM EDT
* AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OCCURRING NEAR SAVANNAH HISTORIC DISTRICT...OR
ABOUT OVER SAVANNAH. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY.
HIGH WATER LEFT BY EARLIER HEAVY RAIN AND THE INCOMING TIDE HAVE
KEPT SOME ROADS CLOSED IN THE SAVANNAH AREA. THIS HIGH WATER WILL
ONLY SLOWLY RECEDE THROUGH 1045 PM EDT.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
SAVANNAH HISTORIC DISTRICT...HUTCHINSON ISLAND...GARDEN CITY...PORT
WENTWORTH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.
&&
LAT...LON 3200 8122 3218 8120 3216 8112 3215 8111
3214 8112 3213 8112 3212 8112 3210 8108
3208 8106 3199 8104
$$1 follow-up statement
720
WGUS72 KCHS 110243
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1043 PM EDT SUN AUG 10 2014
GAC051-110253-
/O.EXP.KCHS.FF.W.0022.000000T0000Z-140811T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM GA-
1043 PM EDT SUN AUG 10 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM EDT FOR FOR CENTRAL
CHATHAM COUNTY...
HEAVIEST RAIN HAS ENDED FOR TONIGHT.
ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST ON ROADS AND
IN OTHER LOW-LYING AREAS AND MAY POSE A HAZARD TO MOTORISTS. IF YOU
ARE DRIVING TONIGHT...REMAIN ALERT FOR STANDING WATER ON ROADS.
LAT...LON 3200 8122 3218 8120 3216 8112 3215 8111
3214 8112 3213 8112 3212 8112 3210 8108
3208 8106 3199 8104
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 7:12 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 10, 7:12 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
712 PM EDT SUN AUG 10 2014
.SYNOPSIS...
A WEAKENING STATIONARY FRONT WILL CONTINUE TO PRODUCE UNSETTLED
WEATHER OVER THE AREA TONIGHT INTO EARLY WEEK. THE FRONT WILL
EVENTUALLY DISSIPATE THROUGH THE MIDDLE OF THE WEEK. A COLD FRONT
COULD CROSS THE REGION BY LATE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
PWATS EXCEED 2 INCHES OVER THE REGION EARLY SUNDAY EVENING.
THE THREAT FOR LOCALLY EXCESSIVE RAIN WILL CONTINUE THIS EVENING
WHERE MERGERS OF SLOW-MOVING MULTICELL THUNDERSTORMS OCCUR ALONG
VARIOUS BOUNDARIES...MAINLY OUTSIDE THE CHARLESTON TRI- COUNTY
REGION AND EAST OF METTER-MILLEN. OF PARTICULAR CONCERN...THE
FLASH FLOOD THREAT WILL FOCUS ALONG THE TATTNALL- LIBERTY-
CHATHAM- BEAUFORT COUNTY CORRIDOR FOR THE NEXT COUPLE OF
HOURS...ESPECIALLY NEAR THE COAST AS THE HIGH TIDE APPROACHES.
ADJUSTED POPS FOR THE NEXT FEW HOURS TO ACCOUNT FOR
ONGOING/EXPECTED TRENDS.
AS THE EVENING PROGRESSES...LATEST GUIDANCE SUGGESTS THAT
CONVECTION SHOULD GRADUALLY DIMINISH IN COVERAGE/INTENSITY OVER
LAND. THEN...THE FOCUS FOR CONVECTION COULD SHIFT TOWARD THE COAST
AND ADJACENT COASTAL WATERS OVERNIGHT.
LOW-LEVEL MOISTURE WILL AGAIN SUPPORT LOW CLOUDS AND AT LEAST
PATCHY FOG OVERNIGHT.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...THE LARGE SCALE PATTERN ALOFT WILL START TO UNDERGO SOME
AMPLIFICATION AS SHORT WAVE ENERGY DROPS SE THROUGH THE NORTHERN
PLAINS AND UPPER MIDWEST. MEANWHILE THE PERSISTENT STATIONARY FRONT
WILL BE SITUATED ROUGHLY IN AN EAST-WEST ORIENTATION AND NEAR THE
SOUTHERN PART OF THE CHARLESTON QUAD-COUNTY AREA IN THE MORNING.
SUBTLE IMPULSES WITHIN THE WEST-NW FLOW ALOFT WILL TRIGGER THE
FORMATION OF WEAK WAVES OF LOW PRESSURE ALONG THE FRONT. WHILE THE
FRONT WILL ATTEMPT TO LIFT NORTH DURING THE AFTERNOON...RAIN-COOLED
AIR THAT DEVELOPS WILL TEND TO PUSH IT SOUTH. FIGURE THAT OVERALL
THERE IS LITTLE MOVEMENT TO THE FRONT...PROBABLY JUST OSCILLATING
THROUGH THE DAY. THESE CONDITIONS WILL SUPPORT YET ANOTHER FAIRLY
ACTIVE DAY WITH CONVECTION WITH PWATS AGAIN FAR ABOVE NORMAL AT 2 TO
2 1/4 INCHES. THERE IS VIRTUALLY NO FLOW WITHIN THE 925-700 HPA
LEVEL SUGGESTIVE OF LITTLE TO NO STORM MOVEMENT. INSTEAD
BACK-BUILDING AND TRAINING OF CELLS WILL OCCUR...LEADING TO HEAVY
RAINFALL AND THE RISK FOR FLASH FLOOD ADVISORIES AND POSSIBLE FLASH
FLOOD WARNINGS. WITH THE SYNOPTIC FORCING FROM THE STATIONARY FRONT
AND ANY WAVES OF LOW PRESSURE...PLUS THE SEA BREEZE BOUNDARY AND
CONVECTIVELY DRIVEN OUTFLOWS THERE CERTAINLY COULD BE A NEED FOR
ANOTHER FLASH FLOOD WATCH. HOWEVER...WE DON/T WANT TO BROAD BRUSH THE
ENTIRE FORECAST REGION WITH THE WATCH AT THIS TIME. HPC GUIDANCE
DOESN/T PROJECT ANYTHING MORE THEN ABOUT 1/2 TO 1 INCH AREAL
AVERAGES. PLUS THERE WILL LIKELY BE ABOUT A 12-18 HOUR PERIOD OF NO
RAINFALL FROM LATER TONIGHT INTO MONDAY MORNING...THUS WE WILL DEFER
ANY AREAL WATCH TO THE EARLY MORNING FORECASTERS. WE WILL HOWEVER
MENTION HEAVY RAIN AT TIMES IN THE GRIDDED FORECAST ELEMENTS AND IN
THE HAZARDOUS WEATHER OUTLOOK. THE SEVERE POTENTIAL LOOKS TO BE
CLOSE TO ZERO GIVEN THE ABUNDANT MOISTURE. BUT A ISOLATED WET
MICROBURSTS CAN/T BE ENTIRELY RULED OUT. POPS WILL BE HELD TO 20-30
PERCENT IN THE MORNING BEFORE WE ACHIEVE OUR CONVECTIVE TEMPS IN THE
MID AND UPPER 80S. COVERAGE WILL THEN INCREASE INTO THE HIGH CHANCE
AND LIKELY RANGE FOR THE AFTERNOON...WITH GREATEST COVERAGE ALONG
THE SOUTHERN AND EASTERN ZONES. JUST LIKE RECENT DAYS THE DIURNAL
TEMP CURVE WILL BECOME DISTURBED BY CONVECTION...AND WE HAVE TRENDED
AFTERNOON TEMPS IN THAT DIRECTION. PRIOR TO THEN THOUGH WE LOOK FOR
MAX TEMPS IN THE UPPER 80S/LOWER 90S AWAY FROM THE COAST.
SHOWERS/T-STORMS WILL WANE DURING THE LATE EVENING AND OVERNIGHT AS
A MORE CONSOLIDATED...ALBEIT A WEAK WAVE OF LOW PRESSURE...PULLS
INTO THE ATLANTIC. WE WILL NEED MAINTAIN A WEATHER WATCH FOR INLAND
FOG AGAIN. IT/LL BE NEAR OR AT 100 PERCENT RH AND MAKE FOR AN
EXTREMELY WARM AND MUGGY NIGHT.
TUESDAY...THE AXIS OF THE AMPLIFYING UPPER TROUGH WILL EXTEND DOWN
THE EAST COAST...WITH ASSOCIATED SHORTWAVE ENERGY PICKING UP THE
SURFACE LOW AND DRIVING IT NORTHEAST AND OFF THE MID ATLANTIC COAST
BY THE NIGHTTIME HOURS. SUFFICIENT DEEP MOISTURE AND CONVERGENCE
FROM THE SYNOPTIC SCALE FEATURES WILL PROVIDE THE NECESSARY
INGREDIENTS TO ONCE AGAIN SUPPORT RAIN CHANCES IN THE 50 PERCENT
RANGE...ESPECIALLY ALONG AND TO THE SOUTH OF THE TRAILING/WEAK
FRONT. STORM MOTIONS ARE NOTABLY FASTER THAN THE PREVIOUS
DAY...HOWEVER PRECIPITABLE WATER VALUES WILL STILL BE ABOVE 2.0
INCHES. THUS...HEAVY DOWNPOURS AND ISOLATED LOCALIZED FLOODING ARE
STILL POSSIBLE...ESPECIALLY WHERE BOUNDARY INTERACTIONS OCCUR. THERE
IS A LITTLE MORE MID AND UPPER WIND FLOW AND SOME DRIER AIR ALOFT SO
THERE MIGHT BE A NON-ZERO RISK FOR ISOLATED SEVERE STORMS WHERE
UPDRAFT STRENGTH IS MAXIMIZED BY BOUNDARY INTERACTIONS. TEMPERATURES
WILL REACH THE LOWER 90S AWAY FROM THE LOCALLY COOLER COASTLINE
UNDER MOSTLY CLOUDY SKIES. BEST SHOWER/THUNDERSTORM COVERAGE WILL
SHIFT TO THE COASTAL AREAS AND NEARBY WATERS OVERNIGHT.
WEDNESDAY...THE STRENGTHENING SURFACE LOW WILL HAVE LIFTED WELL TO
THE NORTHEAST OF THE AREA BY MID WEEK...WITH A DIFFUSE BOUNDARY
AND SURFACE TROUGH LINGERING ALONG THE COAST IN ITS WAKE. DRIER
HIGH PRESSURE WILL STRUGGLE TO MAKE SIGNIFICANT PROGRESS TOWARD
THE SOUTHEAST COAST FROM THE OHIO AND TENNESSEE VALLEYS...ALLOWING
A REMNANT BAND OF THE DEEP MOISTURE TO PERSIST ACROSS COASTAL AND
SOUTHERN COUNTIES. WILL TREND RAIN CHANCES DOWNWARD COMPARED TO
PREVIOUS DAYS DUE TO THE WEAKENING SYNOPTIC FEATURES...YET
MAINTAIN SOLID CHANCE POPS IN THE 30 TO 40 PERCENT RANGE DURING THE
DAYTIME HOURS. AS WITH PREVIOUS DAYS...THUNDERSTORM COVERAGE WILL
DIMINISH FROM WEST TO EAST DURING THE EVENING AND NIGHTTIME PERIODS.
HIGH TEMPERATURES WILL REACH THE LOWER 90S INLAND...WITHIN A DEGREE
OR TWO OF SEASONAL NORMALS FOR EARLY/MID AUGUST.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE FORECAST AREA WILL GENERALLY REMAIN BETWEEN A BROAD UPPER
TROUGH STRETCHING DOWN MUCH OF THE EASTERN UNITED STATES AND AN
UPPER RIDGE SUPPRESSED WELL TO THE SOUTH OVER FLORIDA AND
EVENTUALLY THE GULF OF MEXICO. A MORE WELL-DEFINED COLD FRONT
REPRESENTING THE LEADING EDGE OF DRIER HIGH PRESSURE WILL SHIFT
TOWARD THE SOUTHEAST STATES BY THURSDAY...POSSIBLY STALLING TO THE
EAST/SOUTHEAST FRIDAY. ALTHOUGH THE SURFACE HIGH WILL BE WEAKENING
AS IT SHIFTS INTO THE AREA LATE THIS WEEK...EXPECT IT TO PROVIDE
SUFFICIENT DRIER AIR TO SUPPORT A MORE SEASONAL CONVECTIVE
COVERAGE SCENARIO THROUGH THE WEEKEND. HAVE THUS INDICATED RAIN
CHANCES BACK TO THE SLIGHT CHANCE TO LOW CHANCE RANGE DURING THE
CLIMATOLOGICALLY FAVORED AFTERNOON HOURS EACH DAY FROM THURSDAY
THROUGH SUNDAY. DEWPOINTS WILL DECREASE A BIT DURING THE EXTENDED
PERIOD...HOWEVER THERE WILL BE LITTLE NOTABLE CHANGE IN THE
OVERALL HIGH TEMPERATURE RANGE. TEMPERATURES WILL PEAK IN THE
LOWER 90S INLAND EACH AFTERNOON.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THUNDERSTORMS WILL CONTINUE AT KSAV TO START THE 00Z TAF PERIOD.
LOW-LEVEL MOISTURE WILL SUPPORT FLIGHT RESTRICTIONS AT KSAV AND
KCHS LATER TONIGHT INTO EARLY MONDAY. WHILE SHOWERS/THUNDERSTORMS
COULD DEVELOP AT ANY TIME OVERNIGHT...THE PROBABILITY REMAINS TOO
LOW TO JUSTIFY INCLUSION WITHIN 00Z TAFS. MORE LIKELY...THUNDERSTORMS
AND ASSOCIATED FLIGHT RESTRICTIONS WILL REDEVELOP BY 15Z-18Z
MONDAY.
EXTENDED AVIATION OUTLOOK...A DECENT SHOT OF SEVERAL HOURS OF FLIGHT
RESTRICTIONS IN SCATTERED TO NUMEROUS SHRA/TSRA MONDAY AFTERNOON AND
EVENING. THEN SCATTERED AND MAINLY DIURNAL SHRA/TSRA WITH BRIEF
PERIODS OF FLIGHT RESTRICTIONS TUESDAY THROUGH THURSDAY.
&&
.MARINE...
TONIGHT...A WEAK PRESSURE GRADIENT WILL TRANSLATE TO VARIABLE
WINDS 10 KT OR LESS NO SIGNIFICANT WIND/SEA ISSUES WITH A
STATIONARY FRONT LINGERING OVER THE AREA. WINDS GENERALLY VARIABLE
10 KT OR LESS WITH SEAS 1-2 FT. HOWEVER...SOME STRONG STORMS WITH
HEAVY RAIN...CLOUD TO WATER LIGHTNING AND GUSTY WINDS ARE
POSSIBLE.
MONDAY AND TUESDAY...A MEANDERING WEAK FRONT WILL PERSIST OVER OR
NEAR THE MARINE ZONES THROUGH THE EARLY WEEK PERIOD...AS A WAVE OF
LOW PRESSURE EVENTUALLY LIFTS TO THE NORTHEAST AND OFF THE MID
ATLANTIC COAST. EXPECT WIND SPEEDS TO REMAIN 15 KT OR LESS AND SEAS
GENERALLY 2 TO 4 FT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE
POSSIBLE EACH DAY...AND SOME STORMS THAT DEVELOP OR MOVE OFFSHORE
FROM LAND AREAS COULD BECOME STRONG ENOUGH TO PRODUCE WINDS IN
EXCESS OF 30 OR 40 KT...HEAVY RAIN AND FREQUENT LIGHTNING. MARINE
WEATHER STATEMENTS AND/OR SPECIAL MARINE WARNINGS MAY BECOME
NECESSARY AT TIMES.
WEDNESDAY THROUGH THURSDAY...THE STATIONARY FRONT BECOMES DIFFUSE
BY MID WEEK AHEAD OF A COLD FRONT BY LATE IN THE PERIOD. THERE
WILL BE SOME TIGHTENING OF THE GRADIENT BETWEEN THE UPSTREAM FRONT
AND THE SUB-TROPICAL ATLANTIC RIDGE TO THE SOUTH/SOUTHEAST...YET
MARINE CONDITIONS WILL REMAIN BELOW ANY ADVISORY HEADLINES.
STRONGER THUNDERSTORMS WILL AGAIN PERIODICALLY OCCUR...ALTHOUGH
PERHAPS WITH LESS FREQUENCY THAN EARLIER IN THE WEEK.
&&
.TIDES/COASTAL FLOODING...
ANOTHER ROUND OF COASTAL FLOODING IS EXPECTED TONIGHT. MODERATE
COASTAL FLOODING IS LIKELY ALONG THE LOWER SC COAST WITH MINOR
FLOODING ALONG THE GEORGIA COAST. THERE IS ALSO THE RISK FOR HEAVY
RAIN AROUND THE HIGH TIDE WHICH WOULD EXACERBATE ANY FLOODING.
LINGERING INFLUENCES FROM THE RECENT PROXIGEAN SPRING TIDE WILL
CONTINUE TO GENERATE ELEVATED TIDES INTO EARLY THIS WEEK. SINCE ONLY
SMALL DEPARTURES ARE NEEDED ABOVE THE PREDICTED ASTRONOMICAL TIDE
VALUES TO RESULT IN AT LEAST SHALLOW COASTAL FLOODING...THIS WILL
LIKELY BOOST TIDE LEVELS ABOVE CRITICAL THRESHOLDS THROUGH TUESDAY.
THE BEST CHANCE FOR COASTAL FLOOD ADVISORIES WOULD BE DURING THE
EVENING HIGH TIDES. SHOULD HEAVY RAIN OCCUR AROUND THE TIMES OF THE
ELEVATED HIGH TIDES...RUNOFF WILL BE INHIBITED AND MORE SIGNIFICANT
FLOODING COULD OCCUR WITHIN THE COASTAL COMMUNITIES.
&&
.EQUIPMENT...
THE CHARLESTON SC WSR-88D /KCLX/ REMAINS OUT OF SERVICE DUE TO A
SIGNIFICANT MECHANICAL FAILURE. THE CURRENT ESTIMATE HAS THE RADAR
RETURNING TO SERVICE BETWEEN AUGUST 21 AND 25.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR GAZ087-088-
099>101-114>119-137>141.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR GAZ117-
119-139-141.
SC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR SCZ040-
042>045-047>052.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR
SCZ048>052.
MARINE...NONE.
&&
NEAR TERM...RJB/SPR
SHORT TERM...33
LONG TERM...
AVIATION...33/SPR
MARINE...33/RJB/SPR
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Aug 10, 3:53 PM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 353 PM EDT SUN AUG 10 2014 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-112000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER- 353 PM EDT SUN AUG 10 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAVY RAIN...MORE HEAVY RAIN IS EXPECTED MONDAY AFTERNOON AND EVENING WHICH COULD PRODUCE FLASH FLOODING. A FLASH FLOOD WATCH AND FLASH FLOOD WARNINGS MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. GAZ117-119-139-141-SCZ048>052-112000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 353 PM EDT SUN AUG 10 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAVY RAIN...MORE HEAVY RAIN IS EXPECTED MONDAY AFTERNOON AND EVENING WHICH COULD PRODUCE FLASH FLOODING. A FLASH FLOOD WATCH AND FLASH FLOOD WARNINGS MAY BE REQUIRED. COASTAL FLOODING...ASTRONOMICAL FACTORS AND PERIODS OF ONSHORE WIND WILL KEEP TIDE LEVELS ELEVATED INTO TUESDAY. AT LEAST SHALLOW SALT WATER FLOODING WILL OCCUR AROUND THE TIMES OF THE EVENING HIGH TIDES AND COASTAL FLOOD ADVISORIES WILL LIKELY EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-112000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 353 PM EDT SUN AUG 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAIN AND STRONG THUNDERSTORMS...NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE COASTAL WATERS THROUGH TONIGHT. WIND GUSTS TO 35 KNOTS...FREQUENT CLOUD TO GROUND LIGHTNING AND VISIBILITIES DROPPING TO LESS THAN 1 NM AT TIMES ARE POSSIBLE. SPECIAL MARINE WARNINGS MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO OR COAST GUARD BROADCASTS FOR THE LATEST FORECAST AND WARNING INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAVY RAIN AND STRONG THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE COASTAL WATERS MONDAY AND MONDAY EVENING. WIND GUSTS TO 35 KNOTS...FREQUENT CLOUD TO GROUND LIGHTNING AND VISIBILITIES DROPPING TO LESS THAN 1 NM AT TIMES ARE POSSIBLE IN HEAVY RAIN. SPECIAL MARINE WARNINGS MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO DAMAGING WINDS...TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Aug 10, 5:10 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT SUN AUG 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM FLASH FLOOD NORTH CHARLESTON 32.85N 79.97W
08/10/2014 CHARLESTON SC SOCIAL MEDIA
TWO FEET OF WATER ACROSS PORTIONS OF RIVERS AVE NEAR
526.
&&
EVENT NUMBER CHS1400945
MTELocal storm report, Aug 10, 5:41 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
541 PM EDT SUN AUG 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FLASH FLOOD NORTH CHARLESTON 32.85N 79.97W
08/10/2014 CHARLESTON SC SOCIAL MEDIA
WATER STILL AT LEAST 2 FEET DEEP ON RIVERS AVE NEAR
526.
&&
EVENT NUMBER CHS1400946
MTESpecial weather statement, Aug 10, 6:27 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
627 PM EDT SUN AUG 10 2014
SCZ048-102330-
BEAUFORT-
627 PM EDT SUN AUG 10 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY
THROUGH 730 PM EDT...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SCOTT TO SHELL
POINT...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PARRIS ISLAND...CAT ISLAND...SCOTT...LANDS END...FRIPP ISLAND...CARIL
BOWERS BRIDGE...WILTON GRAVES BRIDGE...PORT ROYAL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3227 8079 3242 8083 3249 8054 3231 8043
3231 8045 3232 8045 3228 8055 3227 8060
3225 8061 3226 8065 3224 8064 3225 8063
3222 8064 3221 8068 3215 8072 3211 8080
TIME...MOT...LOC 2227Z 341DEG 7KT 3236 8062 3232 8075Local storm report, Aug 10, 7:28 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
728 PM EDT SUN AUG 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD 2 SSE SAVANNAH 32.02N 81.07W
08/10/2014 CHATHAM GA BROADCAST MEDIA
ROADWAYS FLOODED AT BALDWIN PARK. WATER LEVEL NEAR TOP
OF WHEELS OF A VEHICLE.
&&
EVENT NUMBER CHS1400947
MTELocal storm report, Aug 10, 7:49 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
749 PM EDT SUN AUG 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD SAVANNAH 32.05N 81.08W
08/10/2014 CHATHAM GA EMERGENCY MNGR
WHITAKER AND 34TH AS WELL AS VICORY AND MARTIN LUTHER
KING FLOODED AND CLOSED.
&&
EVENT NUMBER CHS1400948
MTELocal storm report, Aug 10, 8:49 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
849 PM EDT SUN AUG 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM FLASH FLOOD SAVANNAH 32.05N 81.08W
08/10/2014 CHATHAM GA EMERGENCY MNGR
FLOODED AND CLOSED ROADS IN AND AROUND SAVANNAH INCLUDE
PRESIDENT AND GENERAL MCINTOSH... EAST LATHROP AND
LOUISVILLE... HENRY AND EAST BROAD... HABERSHAM AND
OGLETHORPE... AND EAST LATHROP AND NEWELL.
&&
EVENT NUMBER CHS1400949
MTEThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:29 PM EDT | Flash Flood Warning | CHS | Bulloch | 4 hr |
| Aug 11, 4:37 PM EDT | Coastal Flood Advisory | CHS | 8 hr | |
| Aug 11, 7:29 PM EDT | Areal Flood Advisory | CHS | McIntosh | 91 min |
Nearby
Flash Flood Warnings in Georgia, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.